Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jun 17, 2021, 6:05 AM CDT for Sauk County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2021, 6:05 AM CDT (11:05 UTC)
- Expired
- Jun 17, 2021, 6:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Milwaukee, WI
County Sauk County, WI
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213
WWUS83 KMKX 171105
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
605 AM CDT Thu Jun 17 2021
WIZ056-062-171145-
Iowa-Sauk-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN IOWA AND
WESTERN SAUK COUNTIES...
At 605 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Hillsboro to near
Fennimore. Movement was southeast at 35 mph.
Winds of 40 to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
Reedsburg, Highland, Plain, Avoca, Orion, Linden, Cobb, La Valle,
Rock Springs, Clyde, Loganville, Rewey, Ironton, Lime Ridge, Edmund,
Blackhawk Lake Rec Area, London and Hill Point.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4320 9043 4321 9029 4320 9026 4317 9019
4355 9019 4356 9031 4364 9031 4364 9017
4351 8987 4281 9034 4281 9042
TIME...MOT...LOC 1105Z 323DEG 31KT 4355 9032 4294 9068
$$
STUMPFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 17, 3:56 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 17, 3:56 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 356 AM CDT Thu Jun 17 2021 .SHORT TERM... (Issued 356 AM CDT Thu Jun 17 2021) Today and Tonight: Elevated convection over southeast Minnesota and into north central Iowa should stay just west of the forecast area into this morning, closer to the low level jet nose which is helping drive it. The 06Z 4km NAM Nest has a decent handle on the current activity, and keeps most of it just to the west into the middle morning hours. May need to add small PoPs in the far west this morning, in case anything drifts into those areas. Warm air advection will bring very warm and humid conditions back into the area today. Some high clouds this morning should give way to some sunshine this afternoon, which should help bring highs to around 90 in most areas. South to south southeast winds near the lake will keep areas close to the lake cooler, especially north of Milwaukee. The warm air advection should cap the airmass over the area for a good part of the day. A cold front will sag southeastward toward the area this afternoon, and into the area tonight. The southwesterly low level jet will point into northeast Iowa/southeast Minnesota into southwest Wisconsin later this afternoon into this evening, then increase as it gradually shifts its focus eastward by later tonight. This forcing should be enough to generate scattered to numerous storms to the west later this afternoon into early this evening. These storms should then shift east southeast through the area this evening into the overnight hours, before exiting toward Friday morning. Elevated CAPE of around 2000 J/kg with around 40 knots of 0-6km bulk shear will be supportive of severe storms later this afternoon into tonight. Main risk appears to be damaging winds, especially if a complex of storms with a solid cold pool can develop. Some CAMs are suggesting several clusters of storms moving through the area with no real cold pool organization, which will be something to watch. Large hail will also be a risk. SPC Day 1 Outlook makes sense for now, with an enhanced risk in the far southwest parts of the area, and slight risk for most of the rest of the area. Heavy rainfall looks likely with any storms, though with the ongoing drought and forward propagation of storms expected, think any flooding risk will be localized to urban and low lying areas. Most of the area should see some beneficial rainfall with this system, as long as current trends with the CAMs verify. Wood && .LONG TERM... (Issued 356 AM CDT Thu Jun 17 2021) Friday through Wednesday: The forecast for Friday will be highly dependent on where storms are located to start the day. Most guidance takes the complex of storms overnight and drives it south of the area. It's possible for a few lingering showers or storms near the WI/IL border by sunrise Friday. We should start the day fairly warm and humid, with temps in the upper 60s. No significant changes occur between the temps aloft today to Friday, so another hot day is forecast with highs around 90. There is some disagreement in guidance in how quickly a slightly more robust trough drops SE into northern WI on Friday/Friday night. GFS is fastest with the system bringing it into northern WI by Friday evening. NAM/ECMWF are slower and trough arrives during the overnight hours. In either case though, it appears that despite lingering low level moisture, the forecast soundings suggest a drier profile and the previous days convection may have worked over the atmosphere enough to where things just can't going on Friday. The system dropping into the area will send a cold front through, and it's not out of the question to get a few showers/storms to fire along the front. However, given the lack of any QPF signal in models, and high resolution models all showing storms mainly developing to the south, will keep PoPs limited for Friday. Of course, this all hinges on what happens with storms today. Temperatures slightly cool for Saturday, as surface high pressure moves through and winds stay more northerly. This will be short- lived, as a system develops over the central/northern Plains and lifts into the northern MN on Sunday. Winds increase out of the south, and the heat and humidity return, with highs in the mid to upper 80s. A tropical system moving into the southern US on Saturday will push a good deal of moisture in the Mid-Mississippi Valley region and as the system starts to take shape on Sunday, the stronger southerly winds and increasing LLJ will pull this moisture northward. Sunday could be another chance for more widespread rainfall, with some strong to severe potential as well. There are still enough timing differences in the models to make the forecast uncertain, and this is also backed up by decent spread in the GEFS members. Cooler temps are then expected to start the week, as a broad longwave trough sets up over the Midwest/NE US. A few shortwaves moving through the flow could bring a few chances for rain towards the middle to latter half of the week, as winds start to switch back to the south and better moisture streams back into the area. Highs gradually warm back into the mid 80s by the end of the week. Stumpf && .AVIATION... (Issued 356 AM CDT Thu Jun 17 2021) South winds will become gusty today, with gusts to around 20 knots, then gradually become southwest and weaken tonight. Southeast winds should remain east of the lakeshore terminals, with the gusty south winds expected. Some high clouds may move through the area this morning, before more move into the area later this afternoon and evening. An area of scattered to numerous thunderstorms should move east southeast through the area this evening into the overnight hours, exiting before daybreak Friday. Severe storms are possible during this period, with damaging winds the main risk. Large hail is possible as well, along with heavy rainfall. This will bring potential for IFR or lower visibility values with MVFR ceilings at times with any storms. Wood && .MARINE... (Issued 356 AM CDT Thu Jun 17 2021) South winds today will become gusty, especially over the northern half of the lake. Gusty south to southwest winds are then expected tonight. Winds should remain just under Small Craft Advisory levels later this morning into this afternoon, with waves remaining under 4 feet north of Port Washington. Small craft should exercise caution today. An area of thunderstorms is forecast to move east across southern and central portions of Lake Michigan later this evening, exiting to the east by early Friday morning. A few severe storms with damaging winds are possible during this period. Southwest winds Friday into Friday evening will become northwest later Friday night into Saturday morning, as a cold front moves through the region. Weak high pressure should then bring lighter winds for Saturday afternoon and night. Wood && .BEACHES... (Issued 356 AM CDT Thu Jun 17 2021) A moderate swim risk is expected today for the Lake Michigan beaches in Sheboygan County, with the combination of gusty south winds and waves building to around 3 feet. Wood && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 17, 4:17 AM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 417 AM CDT Thu Jun 17 2021 WIZ046-047-051-052-056>060-062>072-180930- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 417 AM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight There is a moderate swim risk this afternoon for the Lake Michigan beaches in Sheboygan County. Breaking waves and currents are expected. Stay away from dangerous areas like piers, breakwalls and river outlets. A complex of thunderstorms is expected to develop and move southeastward through southern Wisconsin this evening and into the overnight hours. Some storms may become severe, with damaging winds the main hazard. Large hail and heavy rainfall are also possible. Keep up with the forecast for this period. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small chances for thunderstorms may linger into Friday morning. More chances for thunderstorms returns Sunday into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening into the overnight hours. LMZ643>646-180930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 417 AM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Winds and waves will approach Small Craft Advisory levels this afternoon. A complex of thunderstorms is expected to develop and move southeastward through the nearshore waters later this evening and into the overnight hours. Some storms may become severe, with damaging winds the main hazard. Large hail is also possible. Keep up with the forecast for this period. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small chances for thunderstorms may linger into Friday morning. More chances for thunderstorms returns Sunday afternoon and night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-180930- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 417 AM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Gusty south winds to 30 knots are expected over northern portions of the lake this afternoon and evening. A complex of thunderstorms is expected to develop and move southeastward through the central and southern portions of Lake Michigan later this evening and into the overnight hours. A few storms may become severe, with damaging winds the main hazard. Large hail is also possible. Keep up with the forecast for this period. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small chances for thunderstorms may linger into Friday. More chances for thunderstorms returns Sunday afternoon and night. Wood www.weather.gov/mkx
In the hours before
Special weather statement, Jun 17, 5:50 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
550 AM CDT Thu Jun 17 2021
WIZ056-171115-
Sauk-
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAUK COUNTY...
At 549 AM CDT, a strong thunderstorm was located near Hillsboro, or
19 miles southwest of Mauston, moving southeast at 45 mph.
Winds of 30 to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
La Valle, Ironton and Lime Ridge.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4364 9017 4356 9002 4345 9019 4355 9019
4356 9020 4355 9021 4356 9031 4364 9031
TIME...MOT...LOC 1049Z 318DEG 37KT 4365 9042
STUMPFSpecial weather statement, Jun 17, 6:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
605 AM CDT Thu Jun 17 2021
WIZ056-062-171145-
Iowa-Sauk-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN IOWA AND
WESTERN SAUK COUNTIES...
At 605 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Hillsboro to near
Fennimore. Movement was southeast at 35 mph.
Winds of 40 to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
Reedsburg, Highland, Plain, Avoca, Orion, Linden, Cobb, La Valle,
Rock Springs, Clyde, Loganville, Rewey, Ironton, Lime Ridge, Edmund,
Blackhawk Lake Rec Area, London and Hill Point.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4320 9043 4321 9029 4320 9026 4317 9019
4355 9019 4356 9031 4364 9031 4364 9017
4351 8987 4281 9034 4281 9042
TIME...MOT...LOC 1105Z 323DEG 31KT 4355 9032 4294 9068
STUMPFThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 5:50 AM CDT | Special Weather Statement | MKX | Sauk | 25 min |
| Jun 17, 6:46 AM CDT | Special Weather Statement | MKX | Iowa, Lafayette | 44 min |
| Jun 17, 8:51 AM CDT | Special Weather Statement | MKX | Dodge | 24 min |
| Jun 17, 9:33 AM CDT | Special Weather Statement | MKX | Green Lake | 27 min |
| Jun 17, 9:59 AM CDT | Special Weather Statement | MKX | Dodge | 31 min |
| Jun 17, 11:17 AM CDT | Special Weather Statement | MKX | Washington | 28 min |
| Jun 17, 11:44 AM CDT | Special Weather Statement | MKX | Washington | 46 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.